Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 48, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Apr 27, 2021, 3:08 AM EDT. It took effect at Apr 27, 2021, 4:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2021, 3:08 AM EDT (07:08 UTC)
- In effect from
- Apr 27, 2021, 4:00 PM EDT
- Expired
- Apr 28, 2021, 2:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
455 WHUS72 KMHX 270708 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 308 AM EDT Tue Apr 27 2021 AMZ150-152-280000- /O.NEW.KMHX.SC.Y.0048.210427T2000Z-210428T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- 308 AM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Duck to Cape Hatteras. * WHEN...From 4 PM this afternoon to 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-280000- /O.NEW.KMHX.SC.Y.0048.210427T2000Z-210428T0600Z/ Pamlico Sound- 308 AM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Pamlico Sound. * WHEN...From 4 PM this afternoon to 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ131-230-231-280000- /O.NEW.KMHX.SC.Y.0048.210427T2200Z-210428T0400Z/ Alligator River-Albemarle Sound-Croatan and Roanoke Sounds- 308 AM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River. * WHEN...From 6 PM this evening to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
514 WHUS72 KMHX 272002 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 402 PM EDT Tue Apr 27 2021 AMZ150-152-280600- /O.CON.KMHX.SC.Y.0048.000000T0000Z-210428T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- 402 PM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Duck to Cape Hatteras. * WHEN...From 4 PM this afternoon to 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-280600- /O.CON.KMHX.SC.Y.0048.000000T0000Z-210428T0600Z/ Pamlico Sound- 402 PM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Pamlico Sound. * WHEN...From 4 PM this afternoon to 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ131-230-231-280400- /O.CON.KMHX.SC.Y.0048.210427T2200Z-210428T0400Z/ Alligator River-Albemarle Sound-Croatan and Roanoke Sounds- 402 PM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River. * WHEN...From 6 PM this evening to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 1:32 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 27, 1:32 AM EDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 132 AM EDT Tue Apr 27 2021 .SYNOPSIS... Strong high pressure will build into the region Monday through Thursday, before another cold front moves through late in the week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 1020 PM Mon...Impressive radiational cooling ongoing tonight with temperatures on Hatteras Island already falling to right around 50. Nudged hourly temps to account for this faster-than-expected cooling trend. Still expecting some very patchy fog to develop right around sunrise on Tuesday. Previous discussion... As of 1 PM Monday...High pressure ridging into Eastern US. Weak and dry backdoor cold front washing out as it heads south across the area. Seabreeze developing along the southern coast but it is being pinned along the coast by N/NWerly winds. As the winds relax this afternoon, inland progression of the seabreeze front will continue. Highs for most of the area in the low to mid 70s with southernmost areas in the CWA expect to reach into the mid to upper 70s and OBX staying around 60 with Nerly flow. Coastal areas can expect low 70s in the cooler air within the seabreeze circulation. High pressure shifts overhead overnight, allowing for clear skies and calm winds. Expecting decent radiational cooling with sfc temps decoupling early Tue AM. Leaned on the cooler side of guidance, in the upper 40s to low 50s. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... As of 1 PM Monday...High pressure continues to dominant the forecast with the SFC high sliding offshore by the early morning and remains in place through the day allowing for S/SWerly flow across the area. Warm and dry with minimal cloud coverage sets up good heating underneath the ridge, highs forecast in the low 80s. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... As of 330 AM Monday...Upper level heights build over the eastern United States through at least Thursday with surface high pressure building along the East Coast. This should lead to dry conditions with a nice warmup over the next several days. Highs on Tuesday will be in the low to mid 80s inland and mostly low/mid 70s immediate coast. By Thursday, as high pressure slides offshore leading to an increased SW flow, high temperatures will surge into the upper 80s inland and mid/upper 70s beaches. Would not be surprised to see some of the normally warmer locations reach 90 degrees on Thursday. With the warm weather, humidity levels will be low with gusty SW winds as an increased fire danger is a possibility for midweek, especially Thursday. Upper heights start to fall later on Thursday into Friday in response to a strong mid-level shortwave diving south from the Great Lakes. At the surface, this will push a cold front across the area late Friday night or Saturday morning. Ahead of the front, a few showers are possible and kept PoPs in the chance range, but certainly not the widespread rain that is needed for the area. Very large differences in the 00z model suite from the past run as the European and GFS are mostly dry for the weekend once again, after trending wet yesterday. Given this uncertainty, will make no changes to the PoPs keeping just a slight chance in the forecast for the weekend. Temperatures will be cooler behind the cold front with highs low/mid 70s, with 60s beaches and lows down into the low/mid 50s. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... Short Term /through Tuesday night/... As of 120 AM Tuesday...Prevailing VFR conditions expected early this morning with some concern for MVFR fog just prior to sunrise. Weak Srly flow overnight could provide sufficient moisture advection at the sfc and develop some patchy fog this morning. Impacts to terminals are expected to be limited to MVFR at the moment. VFR expected to return after sunrise and continue through the end of the period. High pressure will nudge offshore this morning, allowing Srly winds to gust up to 15 kts this aftn. Long Term /Tuesday through Friday/... As of 335 AM Monday...Building high pressure should keep conditions dry across the region through at least Thursday with general VFR conditions expected. Some sub-VFR conditions may be possible on Friday as a cold front crosses the area providing a few showers. && .MARINE... Short Term /Today and Tonight/... As of 4 PM Monday...Southern coastal waters experiencing more Serly winds with onshore flow developing within the seabreeze circulation. Moderate NEerly winds continue to calm while veering to become more Eerly for waters north of Cape Lookout tonight. Overnight, winds calm even further to 5 to 10 kts and become Serly for all waters as the high transitions offshore. Seas continue to diminish through the period, becoming 2 to 3 ft north of Ocracoke Inlet and predominantly 2 ft south. Long Term /Tuesday through Friday/... As of 330 AM Monday...Tuesday will begin with light SW winds, but an increased gradient between high pressure offshore and a trough inland will lead to SW winds 15-20 knots late Tuesday, then SW 15-25 knots and gusty Tuesday night through the remainder of the week. SCA will likely be needed again Tuesday night or Wednesday on the coastal waters and Pamlico Sound. Seas will hold steady around 3-5 feet, but will increase to 5-7 feet by Thursday into Friday. && .FIRE WEATHER... As of 340 AM Monday...Very warm, dry, and breezy conditions will lead to increased fire danger conditions Tuesday through Thursday. Relative humidities will drop into the 30s percentile each afternoon, with southwest winds increasing to 10 to 20 mph with higher gusts, and temperatures climbing into the mid to upper 80s through the week, with the warmest day being Thursday. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...MS/CEB SHORT TERM...CEB LONG TERM...CTC AVIATION...CTC/ML MARINE...CTC/MS/CEB FIRE WEATHER...MHX
Hazardous weather outlook, Apr 26, 8:22 PM EDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 822 PM EDT Mon Apr 26 2021 NCZ029-044>047-079>081-090>092-094-193-194-198-280030- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 822 PM EDT Mon Apr 26 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Very warm temperatures, low relative humidities, and breezy southwest winds will lead to increased fire weather concerns Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-280030- Northern Outer Banks-Hatteras Island- 822 PM EDT Mon Apr 26 2021 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-280030- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- 822 PM EDT Mon Apr 26 2021 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.